jueves, 13 de diciembre de 2007

¿Estás actualizado en seguridad de los medicamentos?

En el último número del Drug Safety Update editado por la Medicines and Healthcare products Regulatory Agency británica nos proponen un didáctico entretenimiento.
¿Te sabes la respuesta de las siguientes preguntas?
Q1: Name the newly identified disorder that can develop in patients with severe renal dysfunction who are given certain gadolinium-containing contrast agents, and give one characteristic of this disorder.
Q2: With which class of drugs is intraoperative floppy iris syndrome (IFIS) associated? Name a member of this drug class. During which surgical procedure does IFIS cause complications?
Q3: Name a potential class effect associated with dopamine agonists that relates to altered behaviour.
Q4: Name an important risk to consider when prescribing hormone-replacement therapy (HRT) for short-term use.
Q5: Why is nasal desmopressin no longer indicated for primary nocturnal enuresis?
Q6: Name one circumstance when a patient who is prescribed systemic or inhaled steroids should receive a (blue) steroid card.
Q7: Why have the indications for systemic piroxicam been restricted? Name a licensed indication, and give the maximum daily dose.
Q8: Name a risk factor for osteonecrosis of the jaw with bisphosphonate treatment, and what should be recommended for at-risk patients before starting bisphosphonate treatment?
Q9: For which lipid disorder should fibrates be used as first-line therapy?
Q10: What types of suspected adverse drug reactions should be reported via the Yellow Card scheme for: a) black-triangle drugs and vaccines (ie, those new to the market and monitored intensively); and b) established drugs and vaccines?



Las respuestas:
Q1A: Nephrogenic systemic fibrosis (NSF, also known as nephrogenic fibrosing dermopathy, NFD). Characteristics: formation of connective tissue in the skin, which becomes thickened, coarse, and hard. These features in turn can lead to contractures and joint immobility. Systemic involvement (eg, lungs, liver, muscles, heart) can occur (Issue 1, August 2007, p2).
Q2A: α-1 adrenoreceptor antagonists (tamsulosin, prazosin, alfuzosin etc); cataract surgery (Issue 1, August 2007, p4).
Q3A: Pathological gambling, increased libido/hypersexuality (Issue 1, August 2007, p6).
Q4A: Venous thromboembolism, stroke, and coronary artery disease (Issue 2, September 2007, p2).
Q5A: Risk of serious hyponatraemia is higher for nasal formulation that for oral formulation
Q6A: 1.Those prescribed systemic steroids for more than 3 weeks

2. Those prescribed a high dose inhaled steroid for prolonged periods (ie, maximum licensed doses when used in conjunction with other steroids such as oral steroids; any off-label high dose; or any dose if used in combination with drugs that inhibit their metabolism—eg, those that inhibit cytochrome P450 such as HIV protease inhibitors)
3. Any other high-risk patient, at the discretion of the doctor or pharmacist (including patients receiving high-dose nasal steroids) (Issue 2, September 2007, p9; see also Current Problems in Pharmacovigilance 2006 http://www.mhra.gov.uk/home/idcplg?IdcService=SS_GET_PAGE&useSecondary=true&ssDocName=CON2023859&ssTargetNodeId=368).
Q7A: A higher risk of gastrointestinal toxicity and skin toxicity than other NSAIDs; indications are osteoarthritis, rheumatoid arthritis, and ankylosing spondylitis; maximum daily dose is 20 mg (Issue 3, October 2007, p2).
Q8A: Those with cancer, those undergoing chemotherapy, those taking corticosteroids, and those with poor oral hygiene. Dental examination with appropriate preventive dentistry should be considered before bisphosphonate treatment (Issue 3, October 2007, p7).
Q9A: Isolated severe hypertryglyceridaemia (Issue 4, November 2007, p2).
Q10A: a) Any type of suspected adverse drug reaction; b) Serious suspected adverse drug reactions (Issue 2, September 2007, p10; see also
www.yellowcard.gov.uk)

Si os sabiáis todas, eso es nivel

No hay comentarios:

Publicar un comentario en la entrada